MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35FJCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.A manufacturing record evaluation cannot be conducted because no lot number was provided by the customer.Manufacturer's ref # (b)(4).
 
Event or Problem Description
It was reported a (b)(6)-year-old-female patient underwent a right idiopathic ventricular fibrillation (idvt) ablation procedure with a thermocool® sf nav bi-directional catheter and the patient suffered a cardiac tamponade requiring pericardiocentesis.It was reported by the caller that at the end of the ablation procedure after the catheters were removed the patient¿s blood pressure dropped.A trans-thoracic echo was performed and is was observed that the patient had a pericardial effusion.A pericardiocentesis was performed in which 300 cc's was removed from the pericardial space.The drain was left in place and the patient was stabilized and transferred to the critical care unit (ccu) for observation.On 10/07/2019, biosense webster inc.Received additional information about the event and patient.The event was discovered post use of biosense webster products.The physician is unsure on the cause of this adverse event.The patient outcome is unknown.It is unknown if the patient required additional hospitalization.The patient was a 74 y/o female.It is unknown if transseptal was performed or the needle brand/model that was used.The event occurred after ablation was performed and after all catheters were removed.There was no evidence of steam pop.According to the cas the flow settings were as specified for the device.There were no error messages observed on biosense webster equipment during the procedure.The catheter was zeroed after the initial warm-up phase post catheter connection to the carto® 3 piu.Carto® 3 system did not indicate to re-zero the catheter.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key9233170
Report Number2029046-2019-03791
Device Sequence Number2233412
Product Code LPB
UDI-Device Identifier10846835003260
UDI-Public10846835003260
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI35FJCT
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2019
Initial Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age74 YR